Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 119, NWS Nashville, TN

June 9, 2008Cannon County, Rutherford County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 9, 2008, 5:38 PM CDT for Cannon County, Rutherford County, Wilson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2008, 5:38 PM CDT (22:38 UTC)
Expired
Jun 9, 2008, 6:15 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cannon County, TN, Rutherford County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:59 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 9, 1:59 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CDT MON JUN 9 2008

.DISCUSSION...
CU FIELD MINIMAL ACROSS MID STATE AS WARM UPPER LEVEL ANTICYCLONE
REMAINS ACROSS THE AREA WITH GOOD SUBSIDENCE TAKING PLACE. TEMPS
HAVE WARMED INTO THE LOWER 90S AT A FEW LOCATIONS AS OF 1 PM CDT
WITH PLATEAU IN MID TO UPPER 80S. CU FIELD IS BEGINNING TO FORM
ALONG PLATEAU SO CANT RULE OUT ISOLATED THUNDERSTORM OR TWO IN
THE AFTERNOON HEAT. A POTENT THUNDERSTORM DEVELOPED OVER WALKER
COUNTY GEORGIA AND HEADED NORTH ACROSS CHATTANOOGA DURING THE LAST
HOUR.

POTENT THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN ILLINOIS
INTO SOUTHWEST INDIANA AT EARLY AFTERNOON. THIS ACTIVITY IN
ASSOCIATION WITH A SLOW MOVING COLD FRONT. SOME OF THESE STORMS
WILL LIKELY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE
HAIL. ISOLATED STORMS ALSO DEVELOPING IN NORTHEAST ARKANSAS AND
SOUTHEAST MISSOURI.

MODELS BRING SURFACE LOW OUT OF MISSOURI THIS EVENING AND WORK
IT QUICKLY NORTHEAST INTO GREAT LAKES REGION OVERNIGHT WHILE
DRAGGING A WEAKENING COOL FRONT INTO MIDDLE TENNESSEE LATE
TONIGHT/EARLY TUESDAY. LATEST MODEL RUNS DONT GIVE MUCH IN THE WAY
OF PRECIP SO WILL KEEP POPS FAIRLY LOW. CANT RULE OUT ISOLATED SEVERE
LATE TONIGHT/EARLY TUESDAY IN MID STATE. STILL A CHANCE OF
SHOWERS/TSTMS DURING THE DAY TUESDAY BUT MAINLY EAST. DEEP ENOUGH
MOISTURE AROUND INTO THE WEEKEND AND WITH WEAK EMBEDDED SHORTWAVES
TRAVERSING THE AREA TO KEEP A POP RUNNING THROUGH SATURDAY.

AFTER TODAY TEMPS WILL BACK OFF FROM THE HEAT OF THE LAST SEVERAL
DAYS BUT REMAIN ABOVE NORMAL. HAVE ISSUED (UPDATED) PNS ABOUT
THE HOT START TO JUNE 2008. CHECK WEB SITE FOR DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      72  87  67  90 /  30  30  10  20
CLARKSVILLE    70  87  64  89 /  40  30  10  20
CROSSVILLE     66  82  63  85 /  30  30  10  20
COLUMBIA       71  87  66  89 /  30  30  10  20
LAWRENCEBURG   70  87  67  89 /  30  30  10  20
WAVERLY        68  88  65  90 /  40  30  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Jun 9, 5:06 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
506 AM CDT MON JUN 9 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-101015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
506 AM CDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

TONIGHT AFTER MIDNIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL
ENTER THE MID STATE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AND AGAIN
THURSDAY THROUGH SATURDAY. MOST OF THE STRONGER ACTIVITY WILL BE
IN THE THE PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING.
GUSTY STRAIGHT LINE WINDS...SMALL HAIL AND DANGEROUS LIGHTNING
COULD OCCUR. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

31

In the hours before

Special weather statement, Jun 9, 4:18 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT MON JUN 9 2008

TNZ032-065-066-092145-
CUMBERLAND-PUTNAM-WHITE-
418 PM CDT MON JUN 9 2008

...A STRONG THUNDERSTORM WAS AFFECTING CUMBERLAND...PUTNAM AND WHITE
COUNTIES...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF MONTEREY...OR 12 MILES WEST OF
CROSSVILLE...MOVING NORTH AT 13 MPH.

THIS STORM WILL BE...
  6 MILES SOUTHEAST OF MONTEREY BY 445 PM CDT.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:28 PM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren, White32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.